Jump to content

Prozac for the elderly 'could be dangerous'


Gem
 Share

Recommended Posts

03/08/2011

Daily Telegraph

By: Presswatch

Prozac for the elderly 'could be dangerous'

A new study has found evidence that elderly people face greater health risks from selective serotonin reuptake inhibitors (SSRIs) such as Prozac and Seroxat, than the older tricyclic (TCAs) class of anti-depressants. The study of more than 60,000 depressed people over 65 found that those not taking anti-depressants had a seven per cent risk of dying the next year. This rose to 8.1 per cent for those using TCAs, 10.6 per cent for SSRIs and 11.4 per cent for other anti-depressants. Trazodone (sold as Desyrel), mirtazapine (Remeron) and venlaxafine (Effexor) were associated with the most severe outcomes. The findings are published on BMJ.com.

 

http://www.presswatch.com/health/index.php?d=2011-08-03#1

 

 

I came off Seroxat in August 2005 after a 4 month taper. I was initially prescibed a benzo for several months and then Prozac for 5 years and after that, Seroxat for 3 years and 9 months.

 

"It's like in the great stories Mr.Frodo, the ones that really mattered. Full of darkness and danger they were, and sometimes you didn't want to know the end because how could the end be happy? How could the world go back to the way it was when so much bad had happened? But in the end it's only a passing thing this shadow, even darkness must pass. A new day will come, and when the sun shines it'll shine out the clearer."  Samwise Gamgee, Lord of the Rings, The Two Towers

Link to comment
Share on other sites

  • Administrator

!!!!!!

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy